Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 130, NWS Atlanta, GA

April 10, 2009Hall County, Lumpkin County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 6:26 PM EDT for Hall County, Lumpkin County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 6:26 PM EDT (22:26 UTC)
Expired
Apr 10, 2009, 7:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Hall County, GA, Lumpkin County, GA

The radar

The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 6:40 PM EDTTSTM WND DMGGainesville, GA6 TREES DOWN COUNTYWIDE. OUT BUILDING DESTROYED IN FLOWERY BRANCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:39 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 102226
SVRFFC
GAC139-187-102300-
/O.NEW.KFFC.SV.W.0130.090410T2226Z-090410T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALL COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 16 MILES NORTHWEST OF OAKWOOD...MOVING
  EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GAINESVILLE...CLERMONT...LULA AND GILLSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR
NORTHWEST GEORGIA.

&&

LAT...LON 3451 8367 3448 8364 3443 8362 3441 8366
      3436 8367 3430 8362 3418 8376 3424 8396
      3429 8392 3435 8398 3441 8397 3443 8401
      3448 8399 3451 8378
TIME...MOT...LOC 2226Z 280DEG 41KT 3437 8409

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:23 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 10, 5:23 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT FRI APR 10 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS
DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC
SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE
DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY
OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS...
PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO
MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH
TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM
PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED
HAIL.

WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE
WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT.

UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE
IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH
AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE
EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF
THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE
TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY
AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS.

MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS
SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA
THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED
FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD.

.LONG TERM /MONDAY THROUGH FRIDAY/...

ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM...
WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE
OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH
OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY
WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A
STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY
ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY
PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES
MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY
WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS
ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA
PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM
PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A
POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR
SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION.

GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE
UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE
ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A
DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY
OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF
SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS
HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF
FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS
STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE
TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE.
&&

.AVIATION...
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST
GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING
ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND
SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME.
LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH
THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN
THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO
2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS
LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING.
GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING
AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER
MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  71  47  70  52 /  60   0   0   0  70
ATLANTA         52  67  48  71  55 /  60   0   0   0  70
BLAIRSVILLE     47  62  41  66  50 /  70   0   0   0  60
CARTERSVILLE    50  66  43  72  54 /  50   0   0   0  70
COLUMBUS        57  75  52  77  60 /  40   0   0   0  70
GAINESVILLE     52  65  47  69  51 /  70   0   0   0  60
MACON           56  76  49  76  57 /  50   0   0   0  70
ROME            51  69  45  73  57 /  50   0   0   0  70
PEACHTREE CITY  51  69  44  72  55 /  50   0   0   0  70
VIDALIA         62  76  52  74  56 /  30   0   0   0  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON...
MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...
POLK...ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALTON...WHITE.

WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...WALKER...WHITFIELD.

&&

16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT FRI APR 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION
DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD
FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY
MORNING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL
AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION
THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED
COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE
ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200
TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES
DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL
OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE
COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE
AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE
NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA
DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER
EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND
ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A
LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE
VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE
SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH
THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND
AGAIN THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Apr 10, 5:09 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     MENLO                   34.48N 85.48W
04/10/2009                   CHATTOOGA          GA   LAW ENFORCEMENT

&&

17
Local storm report, Apr 10, 5:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             CALHOUN                 34.49N 84.94W
04/10/2009  E0.25 INCH       GORDON             GA   PUBLIC

            PENNY SIZED HAIL

0508 PM     HAIL             RINGGOLD                34.92N 85.11W
04/10/2009  E1.00 INCH       CATOOSA            GA   PUBLIC

&&

17
Local storm report, Apr 10, 5:40 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 NW MENLO              34.50N 85.50W
04/10/2009  E0.75 INCH       CHATTOOGA          GA   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED IN CLOUDLAND.

0455 PM     HAIL             1 N CLEVELAND           34.61N 83.76W
04/10/2009  E0.50 INCH       WHITE              GA   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL JUST NORTH OF CLEVELAND.

0450 PM     TSTM WND DMG     ROSSVILLE               34.97N 85.29W
04/10/2009                   WALKER             GA   PUBLIC

            2 TREES DOWN.

0515 PM     HAIL             ROME                    34.26N 85.19W
04/10/2009  E1.00 INCH       FLOYD              GA   PUBLIC

0515 PM     HAIL             TRION                   34.55N 85.31W
04/10/2009  E1.00 INCH       CHATTOOGA          GA   PUBLIC

&&

17
Special weather statement, Apr 10, 6:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT FRI APR 10 2009

GAZ006>008-102230-
605 PM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHEAST
GILMER...UNION AND EASTERN FANNIN COUNTIES UNTIL 630 PM EDT...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOVING TO MORGANTON...MOVING EAST AT 45
MPH.

PEA-SIZED HAIL...WIND GUSTS TO 45 MPH...AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY...ALONG
WITH BRIEF HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Apr 10, 6:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             RINGGOLD                34.92N 85.11W
04/10/2009  E1.00 INCH       CATOOSA            GA   PUBLIC

0530 PM     FUNNEL CLOUD     CALHOUN                 34.49N 84.94W
04/10/2009                   GORDON             GA   AMATEUR RADIO

0500 PM     HAIL             5 SE CHICKAMAUGA        34.82N 85.23W
04/10/2009  E1.25 INCH       WALKER             GA   PUBLIC

            1 TO 2 INCH HAIL.

0523 PM     HAIL             5 N RANGER              34.57N 84.71W
04/10/2009  E0.88 INCH       GORDON             GA   PUBLIC

&&

17
Local storm report, Apr 10, 6:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     RINGGOLD                34.92N 85.11W
04/10/2009                   CATOOSA            GA   PUBLIC

            SEVERAL LARGE TREES DOWN.

0530 PM     HAIL             6 N CLEVELAND           34.68N 83.76W
04/10/2009  E1.00 INCH       WHITE              GA   PUBLIC

            1 INCH HAIL

0530 PM     HAIL             SHANNON                 34.34N 85.09W
04/10/2009  E2.75 INCH       FLOYD              GA   PUBLIC

0545 PM     HAIL             3 N BUFORD              34.16N 84.00W
04/10/2009  E0.75 INCH       HALL               GA   PUBLIC

0550 PM     HAIL             ADAIRSVILLE             34.37N 84.91W
04/10/2009  E2.75 INCH       BARTOW             GA   PUBLIC

            BASEBALL SIZED HAIL THAT BROKE WINDSHIELD.

0530 PM     HAIL             9 N ROME                34.39N 85.19W
04/10/2009  E1.75 INCH       FLOYD              GA   PUBLIC

             QUARTER TO GOLF BALL SIZED HAIL.

&&

17

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:30 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Polk, Walker45 min
Apr 10, 8:00 AM EDTSevere Thunderstorm WarningFFCBartow, Catoosa, Floyd, Gordon, Murray, Whitfield34 min
Apr 10, 8:19 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Paulding, Polk41 min
Apr 10, 1:03 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White42 min
Apr 10, 1:32 PM EDTSevere Thunderstorm WarningFFCBanks13 min
Apr 10, 4:19 PM EDTSevere Thunderstorm WarningFFCDade, Walker41 min
Apr 10, 4:30 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Apr 10, 4:36 PM EDTTornado WarningFFCDade, Walker27 min
Apr 10, 4:43 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield47 min
Apr 10, 4:53 PM EDTTornado WarningFFCChattooga, Floyd, Walker37 min
Apr 10, 4:59 PM EDTTornado WarningFFCCatoosa, Walker22 min
Apr 10, 5:01 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd44 min
Apr 10, 5:05 PM EDTTornado WarningFFCGilmer, Gordon, Murray, Pickens25 min
Apr 10, 5:11 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield49 min
Apr 10, 5:13 PM EDTTornado WarningFFCChattooga, Floyd62 min
Apr 10, 5:19 PM EDTTornado WarningFFCGordon, Murray, Whitfield41 min
Apr 10, 5:20 PM EDTSevere Thunderstorm WarningFFCLumpkin, White40 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray64 min
Apr 10, 5:26 PM EDTTornado WarningFFCBartow, Gordon49 min
Apr 10, 5:29 PM EDTTornado WarningFFCGilmer, Murray46 min
Apr 10, 5:33 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton28 min
Apr 10, 5:36 PM EDTSevere Thunderstorm WarningFFCGwinnett, Hall14 min
Apr 10, 5:36 PM EDTTornado WarningFFCGordon24 min
Apr 10, 5:40 PM EDTTornado WarningFFCWhite23 min
Apr 10, 5:42 PM EDTTornado WarningFFCGilmer, Pickens48 min
Apr 10, 5:53 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer37 min
Apr 10, 5:55 PM EDTSevere Thunderstorm WarningFFCHall50 min
Apr 10, 5:55 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens35 min
Apr 10, 6:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard60 min
Apr 10, 6:02 PM EDTTornado WarningFFCDawson, Gilmer, Lumpkin, Pickens43 min
Apr 10, 6:07 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee53 min
Apr 10, 6:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth49 min
Apr 10, 6:13 PM EDTTornado WarningFFCBanks, Hall47 min
Apr 10, 6:14 PM EDTTornado WarningFFCCherokee, Dawson, Forsyth61 min
Apr 10, 6:17 PM EDTSevere Thunderstorm WarningFFCBartow28 min
Apr 10, 6:21 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White39 min
Apr 10, 6:25 PM EDTTornado WarningFFCCarroll, Heard50 min
Apr 10, 6:31 PM EDTTornado WarningFFCHall44 min
Apr 10, 6:34 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd41 min
Apr 10, 6:38 PM EDTSevere Thunderstorm WarningFFCCoweta67 min
Apr 10, 6:43 PM EDTTornado WarningFFCBartow, Cherokee47 min
Apr 10, 6:50 PM EDTTornado WarningFFCGwinnett, Hall25 min
Apr 10, 6:52 PM EDTSevere Thunderstorm WarningFFCGwinnett, Hall53 min
Apr 10, 6:58 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton47 min
Apr 10, 7:01 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson44 min
Apr 10, 7:04 PM EDTTornado WarningFFCCoweta, Fayette43 min
Apr 10, 7:08 PM EDTSevere Thunderstorm WarningFFCBartow52 min
Apr 10, 7:12 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk48 min
Apr 10, 7:16 PM EDTTornado WarningFFCBanks, Jackson, Madison29 min
Apr 10, 7:19 PM EDTTornado WarningFFCForsyth, Fulton, Gwinnett41 min
Apr 10, 7:20 PM EDTTornado WarningFFCHeard40 min
Apr 10, 7:26 PM EDTTornado WarningFFCBartow, Paulding, Polk49 min
Apr 10, 7:28 PM EDTTornado WarningFFCClayton, Fayette, Henry, Spalding45 min
Apr 10, 7:28 PM EDTTornado WarningFFCJackson, Madison47 min
Apr 10, 7:35 PM EDTTornado WarningFFCCarroll, Haralson, Paulding40 min
Apr 10, 7:37 PM EDTTornado WarningFFCBarrow, Gwinnett, Jackson53 min
Apr 10, 7:42 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton, Gwinnett48 min
Apr 10, 7:45 PM EDTSevere Thunderstorm WarningFFCCoweta60 min
Apr 10, 7:50 PM EDTTornado WarningFFCClarke, Jackson, Madison, Oglethorpe40 min
Apr 10, 7:54 PM EDTTornado WarningFFCForsyth, Fulton, Gwinnett36 min
Apr 10, 7:59 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.